Hail, Broward
- When
- April 9, 1:03 PM EST
- Where
- Broward County, Coconut Creek
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.250, -80.133
Hail occurred at intersection of Copans and Lyons Roads
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 9, 8:38 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 938 AM EDT SUN APR 9 2006 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... .UPDATE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. WATER VAPOR IMAGERY SHOWS ONE TROUGH PULLING OUT AND AWAY FROM THE AREA ACROSS THE CAROLINAS...BUT OUR PLAYER WILL BE A PIECE OF SHORTWAVE ENERGY DIGGING IN ACROSS THE GULF OF MEXICO. GOOD UPPER LEVEL DIVERGENCE OUT AHEAD OF THIS SHORTWAVE WILL OCCUR OVER SOUTH FLORIDA THROUGH THIS EVENING. MEANWHILE...AT THE SURFACE...A COLD FRONT STRETCHES FROM ABOUT SARASOTA TO CAPE CANAVERAL. THIS FRONT WILL MOVE INTO THE LAKE OKEECHOBEE REGION LATE IN THE AFTERNOON...THEN ACROSS THE REST OF SOUTH FLORIDA THROUGHOUT THE EVENING HOURS...PROVIDING FOR SURFACE CONVERGENCE. THE AIRMASS CURRENTLY IN PLACE OVER SOUTH FL AHEAD OF THE FRONT AND THE SHORTWAVE IS VERY UNSTABLE. WARM AND MOIST TROPICAL AIR IS IN PLACE AT THE SURFACE...WITH DEWPOINTS IN THE LOWER 70S. THE APPROACH OF THE SHORTWAVE IS BRINGING COLD AIR IN ALOFT...WITH AN IMPRESSIVE H5 TEMP OF -12.9C ON THE 12Z MIAMI SOUNDING. SO NEEDLESS TO SAY...IT IS VERY UNSTABLE...WITH A MODIFIED MIAMI SOUNDING FOR THIS AFTERNOON YIELDING A CAPE OF AROUND 3600 J/KG...LI OF -10C...AND A K-INDEX OF 32. 0-6 KM SHEAR IS NEAR 35 KNOTS...SUPPORTIVE FOR SEVERE. WINDS THOUGH ARE UNIDIRECTIONAL THROUGHOUT THE ATMOSPHERE...SO THIS WOULD SUGGEST DAMAGING WINDS/LARGE HAIL WILL BE THE MAIN THREATS WITH THE STORMS THAT DEVELOP. HOWEVER...IT MUST BE SAID THAT ANY BACKING OF THE WINDS ALONG THE EAST COAST...SHOULD AN AFTERNOON SEA BREEZE DEVELOP...WOULD PROVIDE SUFFICIENT LOW LEVEL DIRECTIONAL SHEAR TO SUPPORT THE PRODUCTION OF A TORNADO...BUT WHETHER OR NOT A SEA BREEZE WILL FORM IS IN QUESTION. BEST CHANCE FOR STORMS WILL BE FROM MIDDAY THROUGH EARLY EVENING...ASSOCIATED WITH THE FRONT AND ANY OUTFLOW BOUNDARIES AND/OR SEA BREEZE INTERACTIONS. IT IS POSSIBLE THAT STORMS COULD CONTINUE PAST DARK...GIVEN THE SUPPORT OF THE SHORTWAVE THAT MAY NOT MOVE ACROSS THE AREA UNTIL LATE NIGHT. GIVEN THE ABOVE...WILL UPDATE THE FORECAST TO REFLECT POSSIBLE SEVERE STORMS AND INCREASE POPS FOR THIS AFTERNOON. /DG && .PREV DISCUSSION... DISCUSSION...LINE OF STRONG CONVECTION ACROSS CENTRAL FLORIDA GRADUALLY MAKING ITS WAY SOUTH WHILE ISOLATED CONVECTION HAS BEGUN TO DEVELOP WELL AHEAD OF THIS LINE OVER THE OFFSHORE GULF OF MEX WATERS...YET NOTHING OVER LAND SO FAR. GUIDANCE SCATTERED ALL OVER THE PLACE WITH THIS SYSTEM WITH THE GOOD OLD GFS BEING THE MORE CONSISTENT FROM RUN TO RUN. THEY ALL AGREE THIS SYSTEM IS GOING TO BRING SOME STRONG CONVECTION WITH MODERATE/HEAVY RAIN... (THAT IS, EXCEPT ETA12 WHICH DOES NOT EVEN RECOGNIZE ANYTHING OVER THE PENINSULA BETWEEN 03Z TO 15Z, I GUESS WE CAN DISCARD THIS ONE) HOWEVER DIFFER ON THE TIMING. BELIEVE...GIVEN CURRENT OBS, SATELLITE IMAGES AND RADAR, THAT GFS IS THE ONE CLOSER TO REALITY AND SO WILL TEND TO GO ALONG WITH IT, THOUGH NO A 100 PERCENT. FOR ONCE, BELIEVE GFS MAY BE A TAG TOO SLOW AS IT MOVES THIS SYSTEM OVER SOUTH FLORIDA AS IT DEVELOPS A SFC LOW ALONG THE FRONTAL BOUNDARY. WILL NOT BUY THIS YET AND WILL HAVE THE FRONT EXITING SOUTH FLORIDA MONDAY MORNING WITH RAPIDLY IMPROVING WEATHER CONDITIONS AFTERWARDS. THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER ACROSS OUR AREA MAINLY THIS AFTERNOON AND EVENING WITH STRONG UPPER LEVEL DIVERGENCE AND SIGNIFICANT LOW LEVEL (850MB AND 700MB) AHEAD OF THE FRONT. WILL INDICATE STRONG THUNDERSTORMS POSSIBLE IN THE FORECAST. MARINE...WINDS SHOULD SHIFT TO NORTHEAST AND INCREASE TO 20 KTS+ AS THE FRONT MOVES THROUGH THE AREA TONIGHT. SEAS, IN TURN, WILL BECOME ROUGH...ESPECIALLY IN THE GULF STREAM, POSSIBLY REACHING MORE THAN 12 FEET BY MONDAY AFTERNOON. WILL NOT ISSUED ANY ADVISORY AT THIS TIME DUE TO THE UNCERTAINTIES AS TO THE TIMING OF THIS SYSTEM, BUT WILL INDICATE AN ADVISORY MAY BE NEEDED FOR TONIGHT. MODERATE TO STRONG NE FLOW SHOULD CONTINUE THROUGH GOOD PORTION OF THE FORECAST, SO ROUGH CONDITIONS ARE EXPECTED TO PERSISTS OVER THE GULF STREAM THROUGH THE MIDDLE OF THE WEEK WITH SOMEWHAT BETTER CONDITIONS OVER THE REST OF THE WATERS. FIRE WEATHER...NO CONCERNS AT THIS TIME. MEAN RH SHOULD REMAIN ABOVE CRITICAL VALUES. EXTENDED FORECAST...SURFACE HIGH BEHIND THIS FRONT WILL MOVE OVER THE WESTERN ATLANTIC BY TUESDAY. GFS TRIES TO DEVELOP A SFC LOW OVER THE NORTH-CENTRAL BAHAMAS AND LEAVE SPINNING THERE THROUGH GOOD PART OF THE EXTENDED PERIOD. WONT BUY THIS YET AS IT WAS NOT DOING THAT ON PREVIOUS RUNS. IN ANY CASE A MODERATE NORTHEAST WIND FLOW ( STRENGTH WILL DEPEND ON WHETHER OR NOT LOW DEVELOPS) SHOULD CONTINUE TO AFFECT THE PENINSULA AND WITH THAT WE SHOULD SEE ISOLATED NIGHTTIME/EARLY MORNING SHOWERS ON THE EAST COAST. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 925 AM EDT SUN APR 9 2006 FLZ063-066>075-101315- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 915 AM EDT SUN APR 9 2006 ...NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT WILL BECOME NUMEROUS THIS AFTERNOON AND LAST THROUGH MUCH OF THE EVENING HOURS. THE RISK OF DANGEROUS CLOUD TO GROUND OR WATER LIGHTNING WILL BE HIGH. WIND: A FEW THUNDERSTORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 60 MPH THIS AFTERNOON AND EARLY EVENING IN THE STRONGEST STORMS. HAIL: THERE IS A SLIGHT RISK OF NICKEL SIZE OR SMALLER HAIL IN THE STRONGEST STORMS THIS AFTERNOON. FLOODING: MINOR URBAN FLOODING IS POSSIBLE ANYWHERE OVER SOUTH FLORIDA WITH HEAVY RAINFALL FROM NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS. WAVES: SEAS IN THE GULF STREAM WILL INCREASE TO 9 FEET LATE TONIGHT WITH INCREASING NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/09/2006 M0.25 INCH PALM BEACH FL AMATEUR RADIO
&&
DGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1258 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST BOYNTON BEACH 26.53N 80.09W
04/09/2006 M55 MPH PALM BEACH FL TRAINED SPOTTER
SPOTTER ALSO REPORTED PEA SIZE HAIL.
&&
BRABANDERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 142 PM EDT SUN APR 9 2006 FLZ072-074-091845- BROWARD METROPOLITAN-DADE METROPOLITAN- 142 PM EDT SUN APR 9 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTH FROM BROWARD COUNTY INTO MIAMI-DADE COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES EAST OF POMPANO BEACH TO 9 MILES WEST OF WESTON...MOVING SOUTH AT 10 MPH. THIS LINE WILL MOVE INTO THE NORTHERN MIAMI-DADE COUNTY BETWEEN 230 AND 3 PM EDT. SOME AREAS THAT COULD BE AFFECTED BY THESE STORMS ARE MIAMI LAKES...CAROL CITY...OPA LOCKA...NORTH MIAMI BEACH...AND AVENTURA. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND...GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. PEOPLE NEED TO BE READY TO SEEK SHELTER IN A SAFE BUILDING WHEN THE WEATHER BECOMES TREATING...AND LISTEN FOR POSSIBLE WARNINGS FROM MIAMI NATIONAL WEATHER SERVICE. BAXTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL W BOCA RATON 26.36N 80.10W
04/09/2006 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
OCCURRED AT 11765 LEEWAY PLACE
0145 PM TSTM WND GST PARKLAND 26.31N 80.24W
04/09/2006 E0 MPH BROWARD FL TRAINED SPOTTER
WINDS ESTIMATED AS 50 TO 55 MPH.
0145 PM TSTM WND DMG PARKLAND 26.31N 80.24W
04/09/2006 BROWARD FL TRAINED SPOTTER
TREES DOWN ON CORAL RIDGE DRIVE
&&
BEPThe Miami radar (KAMX), 76 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
1 hail. Local standard time, as filed.
Hail occurred at intersection of Copans and Lyons Roads
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501102.